Alert archive / Louisiana / River Flood Warnings in 2017

River Flood Warning 93, NWS Lake Charles, LA

August 12, 2017Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Aug 12, 2017, 10:08 AM CDT for Calcasieu Parish, Louisiana. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Aug 12, 2017, 10:08 AM CDT (15:08 UTC)
Expired
Aug 17, 2017, 7:00 AM CDT
In force
5 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

County Calcasieu Parish, LA

The radar

The Lake Charles radar (KLCH), 21 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

540 
WGUS44 KLCH 121508
FLWLCH


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Lake Charles La
1008 AM CDT Sat Aug 12 2017

...The National Weather Service in Lake Charles has issued a flood 
warning for the following rivers in Louisiana...

  Calcasieu River At Old Town Bay

LAC019-130508-
/O.NEW.KLCH.FL.W.0093.170812T1508Z-170817T1200Z/
/OTBL1.1.ER.170812T1400Z.170812T1800Z.170816T1200Z.NO/
1008 AM CDT Sat Aug 12 2017

The National Weather Service in Lake Charles has issued a 

* Flood Warning for 
  the Calcasieu River At Old Town Bay.
* until Thursday morning...or until the warning is cancelled.
* At  5:00 AM Saturday the stage was 3.9 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by late this morning and continue
  to rise to near 4.1 feet by this afternoon. the river will fall 
  below flood stage by Wednesday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$
3 follow-up statements
377 
WGUS84 KLCH 121509
FLSLCH


Flood Statement
National Weather Service Lake Charles La
1009 AM CDT Sat Aug 12 2017

...The Flood Warning continues for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake

...The Flood Warning continues for the following rivers in 
Louisiana..
  Calcasieu River At Old Town Bay

LAC019-130509-
/O.CON.KLCH.FL.W.0093.000000T0000Z-170817T1200Z/
/OTBL1.1.ER.170812T1400Z.170812T1800Z.170816T1200Z.NO/
1009 AM CDT Sat Aug 12 2017

The Flood Warning continues for
  The Calcasieu River At Old Town Bay.
* until Thursday morning...or until the warning is cancelled.
* At  5:00 AM Saturday the stage was 3.9 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...rise above flood stage by late this morning and continue
  to rise to near 4.1 feet by this afternoon. the river will fall 
  below flood stage by Wednesday morning.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

TXC199-245-130509-
/O.EXT.KLCH.FL.W.0092.000000T0000Z-170814T1800Z/
/SOLT2.1.ER.170808T1345Z.170810T1715Z.170814T0600Z.NO/
1009 AM CDT Sat Aug 12 2017

The Flood Warning continues for
  The Pine Island Bayou Near Sour Lake.
* until Monday afternoon...or until the warning is cancelled.
* At  9:45 AM Saturday the stage was 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  early Monday morning.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.
* Impact...At stages near 22.0 feet...River is at bankfull stage.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
704 
WGUS84 KLCH 130047
FLSLCH


Flood Statement
National Weather Service Lake Charles La
747 PM CDT Sat Aug 12 2017

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Calcasieu River At Old Town Bay
  Pine Island Bayou Near Sour Lake

LAC019-131447-
/O.EXT.KLCH.FL.W.0093.000000T0000Z-170818T1800Z/
/OTBL1.1.WT.170813T0600Z.170813T0600Z.170817T1800Z.NO/
747 PM CDT Sat Aug 12 2017

...Flood Warning extended until Friday afternoon...The Flood Warning 
continues for
  The Calcasieu River At Old Town Bay.
* until Friday afternoon...or until the warning is cancelled.
* At  5:00 AM Saturday the stage was 3.9 feet.
* Minor flooding is forecast.
* Flood stage is 4.0 feet.
* Forecast...The river will be near flood stage over the next
  several days during periods of high tide.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

TXC199-245-131447-
/O.EXT.KLCH.FL.W.0092.000000T0000Z-170814T0959Z/
/SOLT2.1.ER.170808T1345Z.170810T1715Z.170813T2159Z.NO/
747 PM CDT Sat Aug 12 2017

The Flood Warning continues for
  The Pine Island Bayou Near Sour Lake.
* until late Sunday night...or until the warning is cancelled.
* At  6:45 PM Saturday the stage was 25.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.


&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$
601 
WGUS84 KLCH 131509
FLSLCH


Flood Statement
National Weather Service Lake Charles La
1009 AM CDT Sun Aug 13 2017

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Calcasieu River At Old Town Bay

...The Flood Warning continues for the following rivers in Texas...

  Pine Island Bayou Near Sour Lake

TXC199-245-140509-
/O.EXT.KLCH.FL.W.0092.000000T0000Z-170814T1400Z/
/SOLT2.1.ER.170808T1345Z.170810T1715Z.170814T0200Z.NO/
1009 AM CDT Sun Aug 13 2017

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Pine Island Bayou Near Sour Lake.
* until Monday morning...or until the warning is cancelled.
* At  9:45 AM Sunday the stage was 25.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.
* Impact...At stages near 25.0 feet...Water inundates roads in 
  lowland areas near the river. Low spots on Old Sour Lake Road are 
  under water.

&&
 
LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445

$$

LAC019-131539-
/O.CAN.KLCH.FL.W.0093.000000T0000Z-170818T1800Z/
/OTBL1.N.WT.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1009 AM CDT Sun Aug 13 2017

The Flood Warning is cancelled for
  The Calcasieu River At Old Town Bay.
* At  5:00 AM Sunday the stage was 3.6 feet.
* Flood stage is 4.0 feet.
* Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry 
  Road will occur.
* Impact...At stages near 3.5 feet...Ponding of water on low spots 
  along Goos Ferry Road will occur.

&&
 
LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321 3030 9329

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Aug 12, 7:11 AM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Aug 12, 7:11 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
711 AM CDT Sat Aug 12 2017

.DISCUSSION...
For the 08/12/17 1200 UTC TAF package.

&&

.AVIATION...
Some transient VSBY restrictions are possible for another hour or
so given low T/Td spreads, but VFR is expected to prevail all
sites thereafter. Latest guidance depicts scattered convection
developing by afternoon, with the greatest coverage generally
along and to the north of a KJAS to KARA line, placing the highest
probabilities at KAEX and the Acadiana terminals. Kept inherited
VCTS for now at all sites given uncertainty of timing and any direct
affects at any particular terminal.

13

&&

.PREV DISCUSSION... /issued 428 AM CDT Sat Aug 12 2017/

SYNOPSIS...
KLCH radar shows just a small band of showers approaching
Vermilion Bay, forming along a boundary leftover from a
convective complex that moved south acrs Cntl LA around midnight.
Sfc features acrs the region include an area of high pres acrs
the N Gulf, a residual boundary leftover fm the convective
complex separating dewpoints in the lower 70s acrs N/Cntl LA fm
dewpoints in the upper 70s/near 80 acrs SE TX/SW LA, and frontal
boundary over the Red River valley into S AR.

Aloft, a ridge of high pres was over TX, with a weakening
disturbance/MCV moving SE acrs LA and the next shortwave upstream
now entering the southern plains. The atmosphere over the
northern Gulf Coast remains quite moist with regional 00Z
soundings and GPS TPW showing precip water values between 2.2 and
2.4 inches.

24

DISCUSSION...
The rather wet pattern will continue through the weekend,
especially acrs eastern portions of the area. Abundant moisture
will remain over the region through the weekend with precip water
values in excess of 2 inches. This, combined with shortwave
energy rotating around the upper ridge, will allow for sctd to
nmrs daytime showers and tstms, with convection focusing along
residual outflows and the seabreeze. Rain chcs will be highest
acrs central/southern LA, with lower POPs acrs southeast TX where
the influence of the upper ridge will be a little stronger.

Daily rain chcs will gradually trend lower through the workweek as
the upper ridge begins to build further east. However, convective
coverage will remain at least sctd early in the week as precip
water values will still be between 1.8 and 2 inches. Somewhat
drier air begins to spread over the region by the mid to late week
period as the high builds acrs the northern Gulf coast, with
diurnal convection bcmg more isolated to widely sctd.

Aftn highs today and Sunday will range from around 90 over eastern
zones where shower and cloud coverage is expected to be a little
more widespread, to the lower 90s acrs southeast TX. Daytime
temperatures will run near normal through the week with aftn highs
in the lower 90s, while heat index values will be between 102 and
107 degrees.

24

MARINE...
Light west to southwest winds will prevail through the weekend as
high pres remains centered over the northern Gulf. Winds will
trend more southerly early in the workweek, with a modest increase
in speeds as the pres gradient strengthens slightly. Low seas are
expected through the weekend, building slightly over the outer
coastal waters next week. Widely sctd to sctd showers and tstms
can be expected, mainly during the late night into early morning
hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  91  76  91  75 /  60  20  40  10
LCH  91  78  92  78 /  40  10  20  10
LFT  91  77  92  77 /  50  20  50  10
BPT  93  77  93  79 /  30  10  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.

&&
Hazardous weather outlook, Aug 12, 5:25 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
525 AM CDT Sat Aug 12 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
131030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
525 AM CDT Sat Aug 12 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms can be expected today,
especially from late morning through early evening. The best
chances will be across Louisiana, mainly east of a line from
Toledo Bend Dam to Lake Charles. Some heavy downpours and
occasional cloud to ground lightning will occur with the storms.

Outside of convection, temperatures are expected to warm into the
lower 90s. These temperatures, combined with the high humidity
levels, will result in heat index values between 102 and 107
degrees. Although this does not meet heat advisory criteria,
individuals should take precautions during outdoor activities.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A daily chance for showers and thunderstorms can be expected, with
convective coverage trending more isolated toward the end of the
week. Locally heavy downpours and occasional cloud to ground lightning
will be the main hazards.

Daytime heat index values will continue to run between 102 and 107
degrees, and individuals should use caution during outdoor
activities.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-131030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
525 AM CDT Sat Aug 12 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Scattered showers and a few thunderstorms can be expected, mainly
near shore and over the coastal lakes and bays during the late
morning into afternoon hours. Winds and seas will be locally
higher near the storms along with occasional cloud to water
lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The chances for scattered showers and thunderstorms will continue
each day, with chances decreasing toward the end of the week. The
main hazard will be occasional cloud to water lightning. Winds
and seas will be briefly higher near the storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

24

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 9:23 PM CDTSpecial Weather StatementLCHRapides52 min
Aug 11, 10:56 PM CDTSpecial Weather StatementLCHVernon34 min
Aug 12, 12:09 PM CDTAreal Flood AdvisoryLCHSt. Mary2 hr
Aug 12, 4:02 PM CDTAreal Flood AdvisoryLCHLafayette, Saint Martin3 hr
Aug 12, 4:35 PM CDTSpecial Weather StatementLCHVermilion40 min
Aug 12, 5:34 PM CDTSpecial Weather StatementLCHAvoyelles26 min
Aug 12, 6:08 PM CDTSpecial Weather StatementLCHAvoyelles52 min

Nearby

River Flood Warnings in Louisiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.